Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

October 3, 2021Wakulla County, Florida

NWS Tallahassee, FL issued this special weather statement at Oct 3, 2021, 10:50 AM EDT for Wakulla County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 3, 2021, 10:50 AM EDT (14:50 UTC)
Expired
Oct 3, 2021, 11:30 AM EDT
In force
40 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
30

County Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 53 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
613 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

839 
WWUS82 KTAE 031450
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
1050 AM EDT Sun Oct 3 2021
 
FLZ015-026-027-115-127-031530-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
1050 AM EDT Sun Oct 3 2021

...A strong thunderstorm will impact portions of southwestern
Wakulla, southeastern Liberty and northeastern Franklin Counties
through 1130 AM EDT...

At 1048 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Carrabelle, moving west at 5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Carrabelle, Morgan Place, Mcintyre, Yent Place, Lanark Village,
Sanborn, Curtis Mill and Carrabelle Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2980 8475 3012 8481 3009 8453 3005 8452
      3001 8455 3000 8454 3001 8453 3000 8452
      2998 8452 2992 8451
TIME...MOT...LOC 1448Z 088DEG 5KT 2998 8466 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

01-GONZALEZ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Oct 3, 9:50 AM EDT, 1 hour earlier.

Area forecast discussion, Oct 3, 9:50 AM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Tallahassee FL
950 AM EDT Sun Oct 3 2021

.UPDATE...

Previous forecast appears to be on track. Showers and
thunderstorms will continue to develop across the coastal waters
and move onshore the Panhandle this morning. Convection should
spread inland through the day, although highest coverage should
remain just west of our area.

&&

.PREV DISCUSSION [607 AM EDT]...

.NEAR TERM [Through Tonight]...

The picture from space this morning shows an area of low pressure
near the IA, MO, and IL border. This system is interacting with a
moisture plume just to our west which has kicked off widespread rain
across AL, while high pressure has kept much of our CWA dry. As the
trough continues to move east today, precipitation chances will
gradually spread across the region. The FL Panhandle and SE AL will
have the best chances for activity; however, stray showers and
storms will be possible for SW GA. Precip chances decrease for the
overnight hours, though the western most portions of SE AL and the
FL Panhandle could remain wet at times.

.SHORT TERM [Monday Through Tuesday]...

As the mid-level flow amplifies on Monday we'll see the greatest
precip potential (PoPs >70%) across the NW half of the CWA (on a
diagonal split for areas west of Albany, GA to Mexico Beach, FL).
Moisture advection will be on the rise as PWAT increases to above
1.70 inches. Precipitation will be primarily diurnally driven as the
region is located ahead of the frontal feature. Thus, afternoon
showers and/or storms should be expected along the aforementioned
areas with a winding down after sunset. On Tuesday, as the main
trough makes its way northeastward, it leaves behind a pocket of PV,
which turns into a cutoff low. This cutoff low will remain in place
around the LA/MS border, placing the region in an unsettled wet
pattern. Expect daytime highs generally in the low to mid 80s with
overnight lows generally in the upper 60s.

.LONG TERM [Tuesday Night Through Sunday]...

The influence of the cutoff low continues across the rest of the
CWA through the rest of the week as it remains quasi-stationary
over AR/LA/MS. As this cutoff low stalls it'll weaken and
eventually dissipate OR be reabsorbed by the main flow late
Thursday as it slowly moves northward. With modest upper-level
support and an abundance of moisture in place, areas along and
west of the aforementioned corridor from Albany, GA to Mexico
Beach, FL are currently within a marginal risk for excessive
rainfall from the WPC from Monday morning through Wednesday morning.
Current guidance has the aforementioned areas receiving up to three
inches of precip from this feature with a steady decrease towards
the eastern end of the CWA. It should be noted that precip amounts
have been trending upward and isolated higher amounts are possible
within thunderstorms. Expect daytime highs generally in the low to
mid 80s, with overnight lows initially around 70 degrees, cooling
down into the mid 60s by Sunday morning.

.AVIATION...
[Through 12Z Monday]

Dry and VFR conditions will prevail through the early morning hours.
Rain is knocking on the western Panhandle and gradually spread
eastward. Think most areas will still have VFR conditions when the
precip occurs, but heavier showers or thunderstorms could lead to
lower ceilings and visibilities.

.MARINE...

Light to moderate southeast flow will set up through much of the
week with high pressure to the east. Showers and thunderstorms will
increase in coverage also as a low pressure system slowly moves into
the southeast states. The front will remain to the west through
Thursday with unsettled weather persisting towards next weekend.

.FIRE WEATHER...

No fire weather concerns are expected as wet weather is forecast for
the next couple of days. Low dispersions will be possible due to
light transport winds.

.HYDROLOGY...

Rainfall amounts have continued to trend upward over the past 24
hours. Areas along and west of Albany to Mexico Beach through Friday
could receive 2-3 inches with locally higher amounts. Amounts
generally decrease rather quickly east of this line. Even though the
amounts are a little higher, soils are dry and rivers are below
flood stage across that area so not expecting flooding concerns at
this point.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   85  69  86  70  84 /  40  20  50  40  60
Panama City   84  71  84  70  82 /  60  30  60  70  80
Dothan        84  68  83  67  78 /  50  30  80  70  80
Albany        87  69  86  69  82 /  30  30  60  50  70
Valdosta      87  68  87  69  85 /  20  20  30  30  50
Cross City    88  69  88  69  88 /  20  20  20  20  30
Apalachicola  83  72  83  72  82 /  50  20  40  50  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday morning for Coastal
     Franklin.

     High Rip Current Risk through late tonight for South Walton.

GA...None.
AL...None.
GM...None.
&&

UPDATE...Merrifield
NEAR TERM...KR
SHORT TERM...Oliver
LONG TERM...Oliver
AVIATION...KR
MARINE...Oliver
FIRE WEATHER...KR
HYDROLOGY...Scholl

In the hours before

Special weather statement, Oct 3, 10:50 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1050 AM EDT Sun Oct 3 2021

FLZ015-026-027-115-127-031530-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
1050 AM EDT Sun Oct 3 2021

...A strong thunderstorm will impact portions of southwestern
Wakulla, southeastern Liberty and northeastern Franklin Counties
through 1130 AM EDT...

At 1048 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Carrabelle, moving west at 5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Carrabelle, Morgan Place, Mcintyre, Yent Place, Lanark Village,
Sanborn, Curtis Mill and Carrabelle Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2980 8475 3012 8481 3009 8453 3005 8452
      3001 8455 3000 8454 3001 8453 3000 8452
      2998 8452 2992 8451
TIME...MOT...LOC 1448Z 088DEG 5KT 2998 8466

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

01-GONZALEZ

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 7:38 AM EDTSpecial Marine WarningTAE67 min
Oct 3, 8:29 AM EDTSpecial Marine WarningTAE91 min
Oct 3, 11:12 AM EDTSpecial Marine WarningTAE63 min
Oct 3, 11:25 AM EDTAreal Flood AdvisoryTAEFranklin, Liberty, Wakulla110 min
Oct 3, 12:14 PM EDTRip Current StatementTAEGulf36 hr
Oct 3, 12:32 PM EDTSpecial Weather StatementTAEFranklin43 min
Oct 3, 12:51 PM EDTAreal Flood AdvisoryTAEFranklin, Liberty, Wakulla3 hr
Oct 3, 2:53 PM EDTSpecial Weather StatementTAEGrady52 min
Oct 3, 3:05 PM EDTAreal Flood AdvisoryTAEDecatur, Grady, Mitchell115 min
Oct 3, 3:56 PM EDTSpecial Weather StatementTAEMiller49 min
Oct 3, 4:54 PM EDTSpecial Weather StatementTAEClay, Quitman, Randolph, Terrell51 min
Oct 3, 5:42 PM EDTSpecial Weather StatementTAEClay, Quitman, Randolph, Terrell48 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.